Seizures as a presenting symptom of phaeochromocytoma in a young soldier

A. Leiba, Y. Bar-Dayan, R. R. Leker, S. Apter, E. Grossman

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

New onset of seizures in young adults is frequently related to alcohol withdrawal, toxic exposure, central nervous system trauma and neoplasm. We describe a young soldier presenting to the emergency department with seizures and transient coma. On admission, he had hypertension, marked leukocytosis, hyperglycaemia, acidosis, elevated creatinine and elevated creatine phosphokinase of muscle origin. A thorough work-up revealed elevated urinary catecholamines, and a left adrenal mass was found on MRI and MIBG scan. The patient underwent laparoscopic adrenalectomy and completely recovered. This is the first description of seizures as a presenting symptom of phaeochromocytoma.

Original languageEnglish
Pages (from-to)73-75
Number of pages3
JournalJournal of Human Hypertension
Volume17
Issue number1
DOIs
StatePublished - 1 Jan 2003
Externally publishedYes

Keywords

  • Catecholamines
  • Convulsion
  • Phaeochromocytoma

Fingerprint

Dive into the research topics of 'Seizures as a presenting symptom of phaeochromocytoma in a young soldier'. Together they form a unique fingerprint.

Cite this